Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Analysis on analytic spaces and non-self-dual Yang-Mills fields


Author: N. P. Buchdahl
Journal: Trans. Amer. Math. Soc. 288 (1985), 431-469
MSC: Primary 32L25; Secondary 32J25, 81D25, 81E13
MathSciNet review: 776387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a cohomological description of the Witten-Isenberg-Yasskin-Green generalization to the non-self-dual case of Ward's twistor construction for self-dual Yang-Mills fields. The groundwork for this description is presented in Part I: with a brief introduction to analytic spaces and differential forms thereon, it contains an investigation of the exactness of the holomorphic relative de Rham complex on formal neighbourhoods of submanifolds, results giving sufficient conditions for the invertibility of pull-back functors on categories of analytic objects, and a discussion of the extension problem for analytic objects in the context of the formalism earlier introduced. Part II deals with non-self-dual Yang-Mills fields: the Yang-Mills field and current are identified in terms of the Griffiths obstructions to extension, including a proof of Manin's result that "current = obstruction to third order". All higher order obstructions are identified, there being at most $ {N^2}$ for a bundle of rank $ N$. An ansatz for producing explicit examples of non-self-dual fields is obtained by using the correspondence. This ansatz generates $ {\text{SL}}(2,\mathbb{C})$ solutions with topological charge $ 1$ on $ {S^4}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32L25, 32J25, 81D25, 81E13

Retrieve articles in all journals with MSC: 32L25, 32J25, 81D25, 81E13


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0776387-3
PII: S 0002-9947(1985)0776387-3
Article copyright: © Copyright 1985 American Mathematical Society